Thunderstorm Wind, Bryan
- When
- August 30, 6:40 PM CST
- Where
- Bryan County, 4.3 mi NNE of Durant Eaker Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.990, -96.380
Minor tree damage.
A weak trough resided across south central and southeastern Oklahoma during the late afternoon hours. As storms developed, at least one became severe, producing tree damage in Bryan county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak trough resided across south central and southeastern Oklahoma during the late afternoon hours. As storms developed, at least one became severe, producing tree damage in Bryan county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 30, 5:41 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT SAT AUG 30 2014 .DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... A FEW SHOWERS AND STORMS CONTINUE TO DISSIPATE NEAR HBR EARLY THIS EVENING AND ANY ADDITIONAL DEVELOPMENT IS NOT ANTICIPATED THROUGH THIS EVENING. VFR WILL APPLY THE ENTIRE FORECAST PERIOD. WINDS WILL INCREASE LATE TOMORROW MORNING AND EARLY TOMORROW AFTERNOON AT ALL TERMINALS TO AROUND 20 KT FROM THE SSW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 95 73 96 / 10 10 10 10 HOBART OK 71 98 73 99 / 10 0 10 0 WICHITA FALLS TX 73 99 74 100 / 10 0 10 10 GAGE OK 69 97 71 94 / 20 10 20 10 PONCA CITY OK 71 95 76 93 / 10 10 20 20 DURANT OK 72 93 74 96 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/03/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT SAT AUG 30 2014 OKZ004>048-050>052-TXZ083>090-311000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA THROUGH THE EARLY EVENING HOURS. IF STORMS DEVELOP... THEY SHOULD BE EAST OF SEMINOLE...ADA...AND ARDMORE. STRONG STORMS ARE POSSIBLE...WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN CONCERN...BUT THERE IS NO ORGANIZED SEVERE WEATHER THREAT. ISOLATED STORMS WILL BE POSSIBLE ACROSS FAR WESTERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING. IF THEY OCCUR...STRONG WIND GUSTS WILL BE THE PRIMARILY CONCERN...BUT AGAIN THERE IS NO ORGANIZED SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... STORM CHANCES RETURN TO NORTHERN OKLAHOMA FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE CHANCE FOR SEVERE WEATHER IS LOW. .HEAT... OVERALL...IT WILL BE A HOT WEEK ACROSS THE REGION WITH HIGH TEMPERATURES WELL INTO THE 90S AND HEAT INDICES NEAR AND JUST ABOVE 100. IF YOU HAVE TO WORK OUTDOORS OR HAVE PLANS TO BE OUTDOORS DURING THE HEAT OF THE DAY...BE SURE TO FOLLOW HEAT SAFETY GUIDELINES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT SAT AUG 30 2014
OKZ033-302200-
HARMON OK-
409 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL 500
PM CDT...
AT 406 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
VINSON...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3503 10000 3503 9989 3494 9989 3494 9986
3484 9972 3476 9972 3463 9976 3481 10000
TIME...MOT...LOC 2106Z 311DEG 25KT 3493 9998SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT SAT AUG 30 2014 OKZ021-302245- BECKHAM OK- 511 PM CDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BECKHAM COUNTY UNTIL 545 PM CDT... AT 508 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF CARTER...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR SAYRE. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 45 TO 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3533 9975 3544 9949 3512 9936 3512 9970 TIME...MOT...LOC 2208Z 320DEG 17KT 3525 9957
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SAT AUG 30 2014
OKZ048-052-310030-
BRYAN OK-ATOKA OK-
703 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRYAN AND SOUTH CENTRAL
ATOKA COUNTIES UNTIL 730 PM CDT...
AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BOKCHITO...MOVING SOUTHEAST AT 10 MPH. ANOTHER STORM WAS LOCATED
5 MILES NORTH OF DURANT.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3416 9598 3415 9596 3412 9594 3405 9594
3385 9637 3408 9647 3431 9597 3416 9587
TIME...MOT...LOC 0001Z 307DEG 8KT 3412 9612SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 732 PM CDT SAT AUG 30 2014 OKZ052-310100- BRYAN OK- 732 PM CDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRYAN COUNTY UNTIL 800 PM CDT... AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DURANT... MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3395 9652 3410 9640 3411 9601 3381 9624 TIME...MOT...LOC 0030Z 303DEG 9KT 3399 9639
The Norman radar (KTLX), 170 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Minor tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541078.